Síguenos en Twitter     Síguenos en Facebook     Síguenos en Google+     Síguenos en YouTube     Siguenos en Linkedin     Correo Grupsagessa     Gmail     Yahoo Mail     Dropbox     Instagram     Pinterest     Slack     Google Drive     Reddit     StumbleUpon     Print

SOBRE EL AUTOR **

Mi foto
FACP. Colegio de médicos de Tarragona Nº 4305520 / fgcapriles@gmail.com

WORLD EMERGENCY MEDICINE SOCIETIES

My Heart is Racing! Select Cardiac Arrhythmias and Practice Updates

Buscar en contenido

Contenido:

martes, 25 de junio de 2013

Toxicidad por salicilados: guía del ACMT

by ACMT National Office, June 18, 2013

"Salicylate toxicity is a complex problem that may develop with either acute or chronic exposure to salicylates. Salicylates are found in over-the-counter medications including aspirin, bismuth subsalicylate, effervescent antacids, ointments, liniments and oil of wintergreen (methyl salicylate) and alternative medication products (e.g., willow bark) as well as numerous prescription medications. Patients with salicylate toxicity may have involvement of multiple organ systems including particularly the central nervous system (cerebral edema, coma, agitation, tinnitus, seizures), the pulmonary system (hyperventilation/tachypnea, acute lung injury), and the gastrointestinal system (nausea, vomiting). Salicylate-poisoned patients are almost universally volume depleted at the time of presentation to medical care (as much as 4-6 L in most symptomatic adults) from both sensible (e.g., vomiting and natriuresis) and insensible (e.g., fever, increased respiratory losses) losses. Volume resuscitation should be addressed early in the course. Acid-base disturbances including respiratory alkalosis, elevated anion gap metabolic acidosis, and mixed abnormalities are common. Serum salicylate concentrations should be interpreted in the context of the acuity of the exposure and the overall clinical condition.Significant toxicity with chronic salicylate exposure can occur at relatively low serum concentrations. Once the diagnosis of salicylate toxicity is seriously considered, treatment should begin promptly. While an abundance of case reports, case series and textbook chapters serve to identify critical issues and provide recommendations for therapy, there have not been direct comparisons of specific treatment regimens. The following document highlights clinically important issues that both demand attention in the salicylate-poisoned patient and suggest avenues for future clinical research."